MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, a low atellica im prostate-specific antigen (psa) result obtained on a patient sample.Siemens is investigating.The instructions for use (ifu) states under the interpretation of results section the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instructions for use (ifu) states under the limitations section the following: "warning do not predict disease recurrence solely on serial psa values.Note, do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." mdr 1219913-2021-00224 was filed for the same patient (sid (b)(6)) and for the same event.
 
Event or Problem Description
A discordant, low atellica im prostate-specific antigen (psa) result was obtained on a patient sample and questioned by the physician(s).The sample was repeated, resulting low.Another blood draw was obtained on the patient.The new sample was run on the same atellica im instrument neat and with dilution, resulting higher.The higher psa dilution result was reported as the corrected result to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, low atellica im prostate-specific antigen (psa) result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00223 initial report on 13-apr-2021 for a discordant, low atellica im prostate-specific antigen (psa) result obtained on a patient sample.On 23-apr-2021: additional information: b6 - the acronym for "psal" reference in b6 is the atellica im free prostate-specific antigen (fpsa) assay.D8 - siemens was informed that the device was not serviced by a third party.Siemens has completed the investigation.The customer reported a patient sample that produced a result of 26.53 ng/ml when run undiluted on their atellica im system with prostate-specific antigen (psa) reagent lot 309.A new sample was drawn at a later date and had similar psa results.The sample was diluted 1:10 and 1:50 on the same system and the results were >1000 ng/ml and >5000 ng/ml respectively.The elevated psa results that were obtained upon dilutions indicate a high dose hook effect.The requested assay calibration and quality control (qc) results were not provided.Based on the available information, the atellica im prostate specific antigen (psa) assay with reagent lot 309 is performing as intended.A product problem was not identified and the customer is operational.In section h6, the investigation findings code and the investigation conclusion code were revised.Mdr 1219913-2021-00224 supplemental report 1 was filed for the same event.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11657862
Report Number1219913-2021-00223
Device Sequence Number3511920
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number309
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1